Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 62, NWS Milwaukee, WI

August 23, 2011

NWS Milwaukee, WI issued this small craft advisory at Aug 23, 2011, 3:49 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2011, 3:49 PM CDT (20:49 UTC)
Expired
Aug 23, 2011, 7:42 PM CDT
In force
4 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WHUS73 KMKX 232049
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
349 PM CDT TUE AUG 23 2011

...GUSTY SOUTH TO SOUTHWEST WINDS THROUGH EARLY EVENING...

.GUSTY SOUTH TO SOUTHWEST WINDS HAVE DEVELOPED ACROSS PORTIONS OF
THE NEARSHORE WATERS...AS DAYTIME HEATING COMBINES WITH A TIGHT
PRESSURE GRADIENT. THESE WINDS SHOULD REMAIN GUSTY THROUGH EARLY
THIS EVENING...SUBSIDING AFTER SUNSET.

LMZ644>646-240300-
/O.NEW.KMKX.SC.Y.0062.110823T2049Z-110824T0300Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
349 PM CDT TUE AUG 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS
EVENING. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 25 KNOTS THROUGH EARLY THIS
  EVENING...THEN SUBSIDING.

* WAVES: 2 TO 4 FEET...HIGHEST TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
1 follow-up statement
192 
WHUS73 KMKX 240042
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT TUE AUG 23 2011

...SMALL CRAFT ADVISORY CANCELLED...

.SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED BELOW SMALL CRAFT
ADVISORY LEVELS THIS EVENING. WAVE HEIGHTS REMAIN AT 2 TO 4 FEET. 

THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

LMZ644>646-240145-
/O.CAN.KMKX.SC.Y.0062.000000T0000Z-110824T0300Z/
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
742 PM CDT TUE AUG 23 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

SOUTH TO SOUTHWEST WINDS HAVE DIMINISHED BELOW SMALL CRAFT
ADVISORY LEVELS...HOWEVER WILL REMAIN AT 10 TO 20 KNOTS THROUGH
THE NIGHT. THESE WINDS WILL KEEP WAVE HEIGHTS AT 2 TO 4 FEET.

$$
WWW.WEATHER.GOV/MKX

MBK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 3:19 PM CDT, 30 minutes earlier.

Area forecast discussion, Aug 23, 3:19 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
319 PM CDT TUE AUG 23 2011

.TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE MEDIUM.

THUNDERSTORMS HAVE FORMED OVER NORTHWEST WISCONSIN...IN ASSOCIATION
WITH STRONG SHORTWAVE TROUGH AND APPROACH OF SURFACE WARM FRONT.
THESE STORMS WERE SHIFTING SOUTHEAST INTO A DESTABILIZING BUT VERY
CAPPED AIRMASS OVER CENTRAL AND SOUTHERN WISCONSIN. WARM AIR
ADVECTION AND SHORTWAVE TROUGH MOVING INTO THE REGION SHOULD HELP
WITH WEAKENING THE CAP...THOUGH FORECAST SOUNDINGS STILL SHOWING A
FAIR AMOUNT OF CONVECTIVE INHIBITION WITH LITTLE CAPE IN THE 0 TO 3
KM LAYER AT 00Z WEDNESDAY.

STILL...HIGH RESOLUTION RAPID REFRESH MODEL TAKES THE CURRENT
CONVECTION TO THE NORTHWEST AND EXPANDS IT AS IT SHIFTS SOUTHEAST
THROUGH THE AREA THROUGH EARLY THIS EVENING...THOUGH ITS DEW POINTS
ARE SEVERAL DEGREES TOO HIGH. THUS...AM A BIT UNCERTAIN HOW MUCH
CONVECTION WE WILL SEE THROUGH EARLY EVENING. LEFT LIKELY POPS FOR
THUNDER WITH SEVERE POTENTIAL THROUGH EARLY EVENING ACROSS THE
AREA...WITH POPS LOWERING FROM WEST TO EAST LATER THIS EVENING AND
OVERNIGHT AS WARM FRONT SHIFTS THROUGH AND CAPS OFF THE AREA.

SEVERE POTENTIAL STILL THERE IF STORMS DO FORM...WITH 1000 TO 2000
J/KG MEAN LAYER CAPES AND 40 TO 50 KNOTS OF DEEP LAYER BULK SHEAR.
LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE VALUES. 0 TO 1
KM SHEAR STILL 20 TO 30 KNOTS...SO TORNADOES ALSO POSSIBLE WITH
APPROACH OF WARM FRONT AND ANY LINGERING OUTFLOW BOUNDARIES. HEAVY
RAINFALL ALSO POSSIBLE WITH HIGH PRECIPITABLE WATER VALUES.

LINGERING MOISTURE AFTER WARM FRONTAL PASSAGE SHOULD ALLOW FOR
PATCHY FOG TO FORM ACROSS THE AREA. LOWS AROUND 70 APPEAR
REASONABLE.

COLD FRONT SHIFTS SOUTHEAST THROUGH THE AREA WEDNESDAY
MORNING...EXITING THE SOUTHEAST BY EARLY AFTERNOON. DRIER AIRMASS
WITH GUSTY WINDS MOVING INTO THE AREA SHOULD PREVENT PRECIPITATION
FROM OCCURRING. VERY WARM 925MB AND 850MB TEMPERATURES ARE IN THE
AREA BEFORE FRONTAL PASSAGE...THEN FALL ONLY SLIGHTLY AFTERWORDS IN
THE AFTERNOON. HIGHS IN THE UPPER 80S APPEAR TO BE A GOOD
BET...THOUGH WOULD NOT BE SURPRISED TO SEE 90 OR LOWER 90S IN SPOTS
WITH GOOD MIXING AND DRIER AIR MOVING INTO THE AREA.

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT - CONFIDENCE...MEDIUM
BROAD UPPER LEVEL ANTICYCLONIC FLOW WITH SURFACE/850 RIDGING SLIDING
ACROSS THE AREA. 850 MILLIBAR COOL POOL LINGERS FOR A BIT THEN WARM
AIR ADVECTION BEGINS TOWARDS THEN END OF THE PERIOD.

FRIDAY - CONFIDENCE...MEDIUM
UPPER TROUGH PROGRESSES ACROSS SOUTHERN CANADA WELL NORTH OF LAKE
SUPERIOR. UPPER FLOW GRADUALLY BECOMES BROADLY CYCLONIC. SURFACE/850
FRONTS ENTER NW WI AROUND 00Z SATURDAY. THE FOCUS FOR ANY PRECIP
EXPECTED TO REMAIN WELL TO THE NW CLOSER TO THE LOWER LEVEL FRONTAL
BOUNDARIES. 925 TEMPS PROGGD TO 20-22C SO POTENTIAL FOR TEMPS TO
NUDGE BACK INTO THE LOW TO MID 80S. SURFACE/850 FRONTS ARRIVE LATE
FRIDAY NIGHT THOUGH NOT MUCH IN THE WAY OF UPPER LEVEL SUPPORT. GFS
HINTS AT A LITTLE PRECIP WHILE ECMWF AND GEM-NH ARE SHOWING A DRY
FROPA. PERHAPS A SLIGHT CHANCE WILL BE IN ORDER.

SATURDAY - CONFIDENCE...MEDIUM
SURFACE HIGH BUILDS ACROSS IN THE WAKE OF THE FRONT. UPPER FLOW
ANTICYCLONIC THOUGH 12Z ECMWF HAD A COMPACT VORT IMPINGING UPON
THE CWA LATER IN THE DAY...THIS NOT SHOWN BY EITHER THE GFS OR
GEM-NH. WITH EVEN THE MORE AGRESSIVE ECMWF SOLUTION BEING
DRY...WILL KEEP PRECIP OUT OF FORECAST.

SUNDAY - CONFIDENCE...MEDIUM
12Z GFS AND 12Z GEM-NH ARE BOTH AGGERESSIVE BRINGING PRECIP INTO THE
AREA AHEAD OF THE NEXT VIGOROUS TROUGH APPROACHING FROM THE
NORTHWEST. THE 00Z ECMWF HAD KEPT THE HIGH LOCKED IN PLACE WITH A
MUCH SLOWER PROGRESSION OF THE WAVE AT 500 MILLIBARS. THE 12Z ECMWF
MAINTAINS THE STRENGTH OF THE HIGH AND KEEPS THE PRECIP WELL OFF TO
THE WEST. WILL MAINTAIN THE GIVEN ALLBLEND POPS FOR BLENDING BUT
CONCERNED THE POP IS PICKING UP ON THE QPF FROM THE GFS...WHICH
ASPPEARS TO BE EXTENDING TOO FAR EAST INTO THE RIDGE AXIS. OVERALL
PREFER THE DRIER LOOK OF THE ECMWF AND GEM-NH.

MONDAY - CONFIDENCE...MEDIUM
REASONABLE AGREEMENT WITH UPPER TROUGH MOVING ACROSS WI. MODELS
SUGGEST SRN WI WOULD BE WITHIN THE CYCLONIC FLOW PORTION OF THE
TROUGH...SO A CLOUDIER...SHOWERY REGIME WOULD SEEM LIKELY WITH THIS
PATTERN.

TUESDAY - CONFIDENCE...MEDIUM
INCREASING ANTICYCLONIC UPPER FLOW WITH SURFACE HIGH PRESSURE TAKING
HOLD.

&&

.AVIATION...THUNDERSTORMS LIKELY TO DEVELOP AND AFFECT TAF SITES AT
TIMES BETWEEN 21Z TUESDAY AND 03Z WEDNESDAY. MVFR/IFR VISIBILITIES
AND CEILINGS ARE POSSIBLE WITH ANY OF THE STORMS. SEVERE STORMS WITH
LARGE HAIL AND GUSTY WINDS ALSO POSSIBLE DURING THIS TIME.

GUSTY SOUTH WINDS OTHERWISE EXPECTED THROUGH EARLY EVENING...THEN
SHIFT SOUTHWEST AND WEAKEN AFTER WARM FRONTAL PASSAGE. LINGERING
MOIST AIRMASS SHOULD THEN SUPPORT MVFR FOG ACROSS THE AREA INTO
WEDNESDAY MORNING.

VFR CONDITIONS RETURN BY 15Z WEDNESDAY. WINDS GRADUALLY SHIFT WEST
AND BECOME GUSTY BY LATE WEDNESDAY MORNING...THEN NORTHWEST AFTER
COLD FRONTAL PASSAGE BY EARLY AFTERNOON. GUSTY NORTHWEST WINDS
REMAIN THROUGH THE REST OF THE DAY.

&&

.MARINE...GUSTY SOUTH TO SOUTHWEST WINDS SHOULD GUST TO SMALL CRAFT
ADVISORY LEVELS THROUGH EARLY THIS EVENING...UNTIL DAYTIME HEATING
IS LOST. WILL ISSUE A SMALL CRAFT ADVISORY UNTIL 03Z WEDNESDAY FROM
PORT WASHINGTON TO WINTHROP HARBOR.

THUNDERSTORMS LIKELY TO DEVELOP AND MOVE THROUGH THE NEARSHORE
WATERS LATE THIS AFTERNOON AND EARLY THIS EVENING. SEVERE STORMS
WITH LARGE HAIL...DAMAGING WINDS AND WATERSPOUTS ARE POSSIBLE WITH
THESE STORMS.

GUSTY WEST WINDS WILL SHIFT NORTHWEST DURING THE DAY WEDNESDAY. SOME
GUSTS MAY REACH SMALL CRAFT ADVISORY LEVELS. FOR NOW...WILL HOLD OFF
ON A HEADLINE AND LET MIDNIGHT SHIFT EVALUATE FURTHER.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ644>646.

&&

SHORT/LONG TERM...COLLAR
TONIGHT/WEDNESDAY/AVIATION/MARINE...WOOD
Hazardous weather outlook, Aug 23, 3:05 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT TUE AUG 23 2011

WIZ046-047-051-052-056>060-062>072-240900-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
305 PM CDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A VIGOROUS UPPER LEVEL DISTURBANCE AND A WARM FRONT MOVING INTO THE
REGION...AND RAPIDLY RETURNING HEAT AND MOISTURE IN THE LOWER LEVELS
OF THE ATMOSPHERE...WILL LIKELY LEAD TO THUNDERSTORM DEVELOPMENT
ACROSS SOUTHERN WISCONSIN LATER THIS AFTERNOON INTO THIS EVENING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTHERN WISCONSIN DURING THIS TIME. SOME OF THE STORMS MAY BECOME
SEVERE. LARGE HAIL...DAMAGING WINDS...TORNADOES AND HEAVY RAINFALL
ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE AGAIN AT TIMES FRIDAY NIGHT THROUGH
MONDAY...AS A COUPLE OF FRONTAL SYSTEMS TRAVERSE THE UPPER MIDWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON INTO
THIS EVENING.

LMZ643>646-240900-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 PM CDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 PM...FROM PORT
WASHINGTON TO WINTHROP HARBOR.

A VIGOROUS UPPER LEVEL DISTURBANCE AND A WARM FRONT MOVING INTO THE
REGION...AND RAPIDLY RETURNING HEAT AND MOISTURE IN THE LOWER LEVELS
OF THE ATMOSPHERE...WILL LIKELY LEAD TO THUNDERSTORM DEVELOPMENT
ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN LATER THIS AFTERNOON
INTO THIS EVENING.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE NEARSHORE
WATERS OF LAKE MICHIGAN DURING THIS TIME. SOME OF THE STORMS MAY
BECOME SEVERE. LARGE HAIL...DAMAGING WINDS AND WATERSPOUTS ARE ALL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WESTERLY WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON
WEDNESDAY...AS A COLD FRONT SWEEPS ACROSS THE AREA DURING THE LATE
MORNING AND EARLY AFTERNOON.

THUNDERSTORMS ARE POSSIBLE AGAIN AT TIMES FRIDAY NIGHT THROUGH
MONDAY...AS A COUPLE OF FRONTAL SYSTEMS TRAVERSE THE UPPER MIDWEST.

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.